Hail, Jefferson
- When
- March 19, 2:35 PM CST
- Where
- Jefferson County, Festus
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.233, -90.400
The Missouri Highway Patrol reported 1 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 19, 2:10 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 210 PM CST WED MAR 19 2003 QUICK DISCUSSION TODAY AS CONVECTION IN CWFA IS ON THE INCREASE... STILL DEALING WITH OUR SPRING STORM FOR THIS SHORT TERM PACKAGE. THE ETA AND THE GFS BOTH HANDLE THE STORM VERY SIMILARLY. THE CLOSED LOW IS FORECAST BY BOTH MODELS TO OPEN UP BY 18Z TOMORROW AND GET INGESTED INTO ANOTHER WAVE DIVING DOWN OUT OF CENTRAL CANADA AT THAT TIME. THAT UPPER LEVEL LOW SHOULD PROVIDE THE IMPETUS TO FINALLY GET THE ATMOSPHERE IN GEAR AND MOVE ALL OF THE WEATHER OUT OF OUR AREA. NEW QPF FORECASTS TAKE ALL OF THE RAIN OUT OF THE AREA AFTER 18Z ON FRIDAY...BUT WITH NORTHERN WAVE GRAZING NORTHERN MISSOURI...DO NOT FEEL REALLY GOOD ABOUT PULLING POPS TOO EARLY ON FRIDAY. ETA MOS LOOKS WAY TOO HIGH FOR TEMPS ON THURSDAY...WILL GO WITH A FWC/MAV BLEND...AND LEAN HEAVIER ON THE FWC AS MAV LOOKS A BIT TOO COOL. WILL IN FACT LEAN ON FWC/MAV THROUGHOUT REMAINDER OF SHORT TERM FOR TEMPERATURES. EXTENDED...HIGH PRESSURE RIDGE CONTINUES TO CONTROL WEATHER THROUGH SUNDAY AND MONDAY. SHOULD KEEP OUR WEATHER DRY THROUGH THOSE TWO DAYS. NEXT THE NEXT SHORT WAVE ROLLS OFF THE ROCKIES ON TUESDAY MORNING...WHICH SHOULD HELP TO DESTABILIZE THE ATMOSPHERE AT THAT TIME. HAVE POPS GOING ON TUESDAY ALREADY...AND SEE NO REASON NOT TO CONTINUE WITH THEM AND EXTEND INTO WEDNESDAY. COLD FRONT ALONG SHORT WAVE PUSHES THROUGH THE AREA ON WEDNESDAY...SO THAT WILL PROBABLY BE OUR COOLEST DAY IN THE EXTENDED. SUCCESSIVE RUNS OF THE PSU ENSEMBLE GFS ARE TRENDING WARMER FOR DAYS 4 THRU 7. NOT SURE IF THIS THE MODEL IS TRYING TO TELL US SOMETHING...OR IF THIS IS JUST THE VARIABILITY WE NORMALLY SEE IN THE TRANSITION SEASONS. ONE STANDARD DEVIATION IS RANGING FROM BETWEEN 2 AND 5 DEGREES FOR BOTH HIGHS AND LOWS IN THE EXTENDED...WHICH ENGENDERS SOME CONFIDENCE IN THE MODEL SOLUTIONS. WILL GO CLOSE TO THE ENSEMBLE MOS TEMPS AND POPS THROUGH THE PERIOD. .STL...NONE CARNEY
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 735 AM CST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER SOUTHEAST MISSOURI ALONG AND SOUTH OF A LINE FROM COLUMBIA TO ST LOUIS TO STE. GENEVIEVE MISSOURI. A WEATHER DISTURBANCE OVER OKLAHOMA IS FORECAST TO DEVELOP NORTHEAST LATER TODAY AND TONIGHT MOVING TOWARD MISSOURI. DAYTIME HEATING WILL MAKE THE AIR RATHER UNSTABLE AND LOCALLY SEVERE STORMS CONTAINING LARGE HAIL OR STRONG WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE LOW PRESSURE CENTER OVER OKLAHOMA WILL LIFT NORTHEAST INTO MISSOURI THURSDAY AND A COLD FRONT EXTENDING SOUTH FROM THE LOW PRESSURE CENTER COMBINED WITH UNUSUALLY COLD AIR ALOFT WILL MAKE THE AIR UNSTABLE AGAIN THURSDAY AND POSSIBLY TRIGGER ANOTHER ROUND OF THUNDERSTORM ACTIVITY BEFORE THE WHOLE SYSTEM MOVES TO THE EAST THURSDAY NIGHT AND FRIDAY. THERE IS A SLIGHT CHANCE THAT SOME STORMS COULD BE SEVERE ON THURSDAY. THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORM ACTIVITY WILL BE ON MONDAY AFTERNOON OR MONDAY NIGHT WHEN ANOTHER COLD FRONT MOVES THROUGH THE AREA...COLLIDING WITH WARM HUMID AIR THAT RETURNS TO THE AREA THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND TONIGHT AND POSSIBLY BY MIDDAY AGAIN ON THURSDAY. KEEP ABREAST OF LOCAL FORECASTS THROUGHOUT THE TWO DAY PERIOD. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) PEDIGO
The St Louis radar (KLSX), 57 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
1 hail. Local standard time, as filed.
The Missouri Highway Patrol reported 1 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344548.